Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 8, 2005, 12:29 PM EST for Richland County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2005, 12:29 PM EST (17:29 UTC)
- Expired
- Nov 8, 2005, 12:55 PM EST
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 12:30 PM EST | HAIL 0.75 | Mansfield, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 081729
SVRCLE
OHC139-081830-
/O.NEW.KCLE.SV.W.0251.051108T1729Z-051108T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1229 PM EST TUE NOV 8 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 130 PM EST
* AT 1218 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
MANSFIELD...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE LUCAS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4083 8253 4082 8242 4079 8238 4073 8238
4072 8237 4072 8234 4061 8234 4066 8258
$$
LOMBARDY1 follow-up statement
000
WWUS51 KCLE 081755
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1253 PM EST TUE NOV 8 2005
OHC139-081803-
/O.CAN.KCLE.SV.W.0251.000000T0000Z-051108T1830Z/
RICHLAND OH-
1253 PM EST TUE NOV 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED EAST OF THE AREA.
LAT...LON 4083 8253 4082 8242 4079 8238 4073 8238
4072 8237 4072 8234 4061 8234 4066 8258
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 6:25 AM EST, 6 hours 4 minutes earlier.
Area forecast discussion, Nov 8, 6:25 AM EST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 625 AM EST TUE NOV 8 2005 .AVIATION(12Z-12Z)... XPC VFR CONDS TO PERSIST THRU THE DAY HWVR THIS EVG BROUGHT TEMPO GROUPS FOR MVFR CIGS AND VSBYS WITH SHWRS INTO THE WEST AFTER 00Z AS WARM FRONT MOVES NE INTO THE AREA. AFTER 04Z OR SO XPC CONDS TO BE DOMINANT...DROPPING TO IFR AT TIMES AFTER 06Z IN LIGHT TO MODERATE RAIN AND PSBLY A TSTM. TIMG LATER IN THE EAST. ALSO BROUGHT CHC OF TSTMS EAST TO KCLE BY 10Z OR SO BUT DID NOT PLACE IN FCST FURTHER EAST AS CAPE REMAINS LIMITED UNTIL LATE MORNING THERE. && SHORT TERM(TODAY THRU THUR)... TODAY WILL BE COOL...BUT RELATIVELY QUITE. A FEW TSRA HAVE DEVELOPED NEAR A BOUNDARY CENTRAL IN-IL. THE THICKNESS PATTERN WOULD SUPPORT A SOUTHEASTERLY TRAJECTORY SO MOST OF PRECIP SHOULD REMAIN SOUTH OF FORECAST AREA...BUT LEFT CHC POPS WRN AND SRN OH FOR A STRAY SHOWER OF TSRA. TONIGHT WILL NOT BE SO QUITE. MODELS COMING INTO MUCH BETTER AGREEMENT LIFTING WARM FROM THE MID MISSISSIPPI VALLEY ACROSS FORECAST AREA TONIGHT. AS THE HIGH OVER THE SOUTHEASTERN STATES SHIFTS EAST MOISTURE WILL BE FUNNELING UP FROM THE GULF COAST...SO THE 60+ DEWPOINTS WILL BE CREEPING NE. THIS COMBINED STRONG 300 MB DIVERGENCE TONIGHT WILL LEND ITSELF TO ELEVATE THUNDERSTORM DEVELOPMENT. SPC HAS AREA WEST OF CLEVELAND IN A SLIGHT RISK FOR TONIGHT AS THE WARM FRONT LIFTS ACROSS THE AREA. NOT MUCH CAPE BUT ALOT OF LIFT...AND UNFORTUNEATLY ALOT OF SHEAR. 0-1 KM SHEAR AT TOL AT 06Z IS 25M/S. WARM FRONT SHOULD LIFT TO NEAR ERIE PA BY DAYBREAK WENDESDAY. BY WEDNESDAY AFTERNOON COLD FRONT NEAR CLEVELAND...AHEAD OF IT CAPES INCREASE TO OVER 1000 J/KG WITH LIS OF -2...SO MORE TSRA WEDNESDAY AFTERNOON AND EVENING ACROSS NE OH AND NW PA. THEN WEDNESDAY NIGHT BEHIND THE COLD FRONT...AS THE MUCH MUCH COLDER AIRMASS MOVES OVER LAKE ERIE (850 TEMPS PLUNGE TO -8C)...AND WITH STRONG NW FLO EXPECT LAKE EFFECT SHOWERS TO DEVELOP SNOWBELT AFTER MIDNIGHT. BY MORNING THE SFC TO 700 MB THICKNESSES WOULD SUPPORT SNOW...BUT THE SFC TO 850 MB THICKNESS JUST HOVERED NEAR THE CRITICAL 1300 METER LEVEL. SO FOR THURSDAY FORECAST FOR SNOWBELT SOME RAIN/SNOW MIX EARLY...MAINLY IN THE HIGHER ELEVATIONS...CHANGING BACK TO ALL RAIN. BUT IT WILL STILL BE VERY COOL AND RAW. && .LONG TERM(THUR THRU MON)... AS TO BE EXPECTED MODELS HAVE SUM SLIGHT DIFFS BUT ALL POINTING TOWARDS SEASONABLE WX FOR THE EXTENDED PD. SHARP TROF PROGGED TO RMN ALG THE E COAST INTO SAT KEEPING RGN UNDER INFLUENCE OF COOL NWLY FLOW. TEMPS BOTH THU AND FRI WL STRUGGLE TO REACH 50 AS CDFNT MOVES AS FAR S AS FL. EVENTUALLY SFC HI WORK IN FM THE S OVER THE WEEKEND WHICH WL MODERATE HI TEMPS INTO THE 50S THRU THE END OF THE PD. PRETTY MUCH SHOULD BE DRY DURG PD EXPCT LATE IN THE WEEKEND WITH A WEAK BNDRY JUST TO THE N WARRANTS SML CHC POPS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...DJB LONG TERM...KUBINA AVIATION...TK
Hazardous weather outlook, Nov 8, 7:20 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 720 AM EST TUE NOV 8 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 526 AM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT AS A WARM FRONT LIFTS NORTHEAST ACROSS OHIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE ACROSS OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WENDESDAY... LEZ142>149-162>169-091030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 720 AM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALES ARE EXPECTED TO DEVELOP OVER LAKE ERIE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER ACTIVATION IS NOT EXPECTED...
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:59 PM EST | Severe Thunderstorm Warning | CLE | Holmes | 52 min |
| Nov 8, 2:31 PM EST | Severe Thunderstorm Warning | CLE | Marion | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.